MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H96560M1834811
Medical Device Problem Code Hole In Material (1293)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It has been indicated that the device from the reported event will be returned to angiodynamics for evaluation, however it has not yet arrived.Upon completion of the investigation, a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported, an indwelling picc was removed and replaced due to a hole which was noted post-placement.It was stated that "the picc team leader did not feel as it was a defect of the product but rather damage to the device caused by someone not handling it properly." the patient condition was listed as, "unaffected." it has been indicated that the used catheter will be returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "catheter - hole distal to suture wing." no adverse trend was indicated.Without receiving product for evaluation, we are unable to definitively determine a root cause for the report of a hole in the catheter.This is likely not a manufacturing issue as piccs are 100% air leak tested during the assembly process.Potential root cause is damage to the catheter tubing during the placement procedure or handling after placement, as indicated by the picc team leader at the hospital.The directions for use packaged with the device contain the following precautions/warnings: "warnings: do not use if package is opened or damaged.Do not fully insert catheter up to suture wing.Do not use sharp objects to open package as damage to the device may occur.If catheter and accessories show any sign of damage (crimped, crushed, cut, etc.), do not use.Do not use sharp instruments near the extension tubes or catheter shaft.Precaution: do not use sharp objects to open package.Catheter repair in the event that the catheter is accidentally torn or broken, it is recommended that the catheter be replaced." (pr (b)(4)).

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7395600
Report Number1317056-2018-00036
Device Sequence Number18980693
Product Code LJS
UDI-Device IdentifierH96560M1834811
UDI-PublicH96560M1834811
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150448
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Nurse
Device Expiration Date08/31/2019
Device Catalogue NumberH96560M1834811
Device Lot Number5295706
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/20/2018
Supplement Date Received by Manufacturer03/20/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date06/22/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1